Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A note on the differentiability of convex functions

Authors: Cong Xin Wu and Li Xin Cheng
Journal: Proc. Amer. Math. Soc. 121 (1994), 1057-1062
MSC: Primary 46G05; Secondary 49J50
MathSciNet review: 1207535
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Every real-valued convex and locally Lipschitzian function f defined on a nonempty closed convex set D of a Banach space E is the local restriction of a convex Lipschitzian function defined on E. Moreover, if E is separable and $ \operatorname{int} D \ne \emptyset $, then, for each Gateaux differentiability point x $ ( \in \operatorname{int} D)$ of f, there is a closed convex set $ C \subset \operatorname{int} D$ with the nonsupport points set $ N(C) \ne \emptyset $ and with $ x \in N(C)$ such that $ {f_C}$ (the restriction of f on C) is Fréchet differentiable at x.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46G05, 49J50

Retrieve articles in all journals with MSC: 46G05, 49J50

Additional Information

Article copyright: © Copyright 1994 American Mathematical Society